Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2006, 10:51 AM MDT for Doña Ana County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 10:51 AM MDT (16:51 UTC)
- Expired
- Aug 1, 2006, 12:45 PM MDT
- In force
- 114 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 8 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 011653 FFWEPZ NMC013-011845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1051 AM MDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 1245 PM MDT * AT 1039 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA TERESA...SUNLAND PARK AND LA UNION EXCESSIVE RAINFALL WILL FALL OVER THE AREA DURING THE NEXT HOUR. THIS RAINFALL WILL FALL ON ALREADY SATURATED GROUND AND WILL CAUSE FLASH FLOODING. THIS IS A DANGEROUS SITUATION. IF YOU DONT HAVE TO DRIVE...STAY AT HOME. IN ADDITION FLOODS FROM THESE STORMS COULD CAUSE FLOODING OF HOME AND BUSINESSES. IF WATER RISES IN YOUR AREA...MOVE TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE YOUR CAR ACROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3174 10687 3175 10664 3200 10663 3201 10687 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:00 AM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 4:00 AM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 400 AM MDT TUE AUG 1 2006 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE REGION WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SOME OF THE STORMS WITH FLOODING POSSIBLE. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS DUE TO CONSIDERABLE CLOUDS AND RAIN. && .DISCUSSION... A WET AND ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST AREA. A DEEP LAYER OF MOISTURE REMAINS OVER THE REGION WITH SHOWERS AND THUNDERSTORMS ONGOING. CONVECTION IS BEING AIDED BY SOME SYNOPTIC SCALE LIFT FROM A WEAK TROUGH OVER THE REGION TODAY. STORMS WILL BE EFFICIENT RAIN PRODUCES IN THIS TROPICAL-LIKE AIR MASS. WITH ALL THE RAIN THAT HAS FALLEN THE PAST FEW DAYS THE GROUND IS MOIST AND LESS ABLE TO SOAK IN RAINFALL. EXCESSIVE RUNOFF EVEN FROM LIGHTER RAIN AMOUNTS MAY CAUSE LOCALIZED FLOODING AND PONDING IN POORLY DRAINED AND LOW LYING AREAS. A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH TONIGHT FOR THE ENTIRE CWA. THE PREVAILING FLOW PATTERN OF A HIGH OVER THE EASTERN PART OF THE COUNTRY AND A TROUGH ON THE WEST COAST WILL CONTINUE TO CONCENTRATE A DEEP MOIST SOUTHERLY FLOW OVER THE DESERT SOUTHWEST. THIS PLUME OF MOISTURE WILL OSCILLATE BACK AND FORTH ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS WITH SOME REGIONS SEEING LITTLE ACTIVITY ONE DAY BUT MORE THE NEXT DAY. WILL KEEP POPS AT THE SCATTERED LEVEL THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE THE NEXT COUPLE OF DAYS. WILL TREND MORE TOWARD ISOLATED PRECIP FOR THE EASTERN HALF OF THE FORECAST AREA FOR THE FIRST PART OF NEXT WEEK AS THE PLUME OF MOISTURE IS EXPECTED TO SHIFT MORE TO THE WEST. && .AVIATION...01/12Z-02/12Z AREAS OF MVFR CEILINGS AND VSBYS IN AND NEAR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ISOLATED IFR CIGS AND VSBYS IN HEAVY RAIN. PREVAILING CIGS BETWEEN 5-7 KFT AGL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 85 69 88 69 91 / 60 40 40 40 40 SIERRA BLANCA TX 82 62 85 58 89 / 60 40 40 40 40 LAS CRUCES 84 68 90 67 91 / 60 40 40 40 40 ALAMOGORDO 90 67 86 64 88 / 60 40 40 40 40 CLOUDCROFT 67 48 67 47 68 / 60 40 50 40 50 TRUTH OR CONSEQUENCES 85 64 89 64 89 / 60 40 40 40 40 SILVER CITY 79 61 80 60 82 / 60 50 40 40 40 DEMING 84 66 89 62 90 / 60 40 40 40 40 LORDSBURG 83 64 90 60 89 / 60 50 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT FOR TX ZONES 055>056 AND NM ZONES 022>025 - 030>032 04
Hazardous weather outlook, Aug 1, 10:30 AM MDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT TUE AUG 1 2006 NMZ022>025-030>032-TXZ055-056-021630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT FLOODING IS EXPECTED OVER THE EL PASO METRO AREA THROUGH EARLY THIS AFTERNOON AS THUNDERSTORMS SLOWLY MOVE OUT OF THE AREA. ADDITIONAL HEAVY RAINS ARE EXPECTED WITH SCATTERED THUNDERSTORMS ELSEWHERE THIS AFTERNOON AND TONIGHT WITH LOCAL ARROYO AND ROADWAY FLOODING POPSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAINS ARE POSSIBLE WITH AFTERNOON AND NIGHTTIME THUNDERSTORMS EACH DAY. ENHANCED MOISTURE FROM TROPICAL DEPRESSION 8-E MAY FEED INTO THE MONSOONAL CIRCULATION LATE IN THE WEEK OR OVER THE WEEKEND INCREASING AVAILABLE MOISTURE. FLOOD POTENTIAL REMAINS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SIGNIFICANT WEATHER...ESPECIALLY ANY FLOODING THAT MAY BE OCCURRING. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 AM MDT | Flash Flood Watch | EPZ | 49 hr | |
| Aug 1, 12:39 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 96 min |
| Aug 1, 2:02 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 1, 4:45 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.